MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Codes Mechanical Problem (1384); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported 4231 reag/tip-x home detect error and audible noise on the aia-900 analyzer.The customer stated the error occurs in the middle of a run.Technical support specialist (tss) instructed the customer to visually inspect the reagent tip tray and reseat it, then perform an all-set home.The customer chose not to troubleshoot and requested service.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for progesterone (prog iii).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A field service engineer (fse) conducted a site visit and verbally confirmed the reported event with the customer.The fse visually inspected the reagent tip assembly and found it would not move due to a broken x sensor.This caused the reagent tup assembly to be stuck.The fse replaced the broken sensor and confirmed the reagent tip assembly is now moving freely with no restrictions.The fse validated the analyzer by running a daily check and quality control (qc) with results within acceptable range and no errors recurring.No further action required by field service.The aia-900 analyzer is operating as expected.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "4231 reag/tip-x home detect error".There were three (3) similar complaints found during the searched period, including this one.The aia-900 analyzer operators manual under section 12: flags and error messages states the following: [4231] reag/tip-x home detect error cause: the home sensor s090 failed to be activated after the reagent loader moved toward the home position.No further operation will take place.Action: remove the impediment or other cause of the error.Check s090 and pm090 for a possible malfunction.The most probable cause of the reported issue was due to a broken x sensor, cause traced to component failure.
 
Additional Manufacturer Narrative
A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "crashing noise".There were three (3) similar complaints found during the searched period, including this one.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24679151
Report Number3004529019-2026-00035
Device Sequence Number15884529
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number022930
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown